MAUDE Adverse Event Report: RICHARD WOLF GMBH; LASER WORKING ELEMENT PASSIVE 12/30°

RICHARD WOLF GMBH; LASER WORKING ELEMENT PASSIVE 12/30°
Model Number 8654282
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Needle Stick/Puncture (2462)
Date of Event 07/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a cystoscopy and holep procedure, "it was noted that the long metal laser bridge had become separated from the remainder of the hand piece of the laser working element.It was identified immediately, and the laser metal bridge was able to be removed intact.There was no part of the instrument that was retained.There was a small defect noted in the posterior wall of the bladder that was presumed to be from the tip of the laser bridge that had become detached.The defect was less than 0.5cm which was inspected with a cystogram and repaired." "a 3-way foley was placed with continuous bladder irrigation infusing.The patient tolerated the procedure well without significant blood loss and was transferred to recovery in stable condition.The patient was discharged home with the foley catheter in place and follow-up scheduled with the urology office.".
 
Additional Manufacturer Narrative
The affected device has been received by richard wolf medical instruments corporation (rwmic) and device investigations are in progress.The event is filed under rwmic complaint id: (b)(4).
 
Additional Manufacturer Narrative
This follow-up report is in response to a request received by richard wolf gmbh from a fda (mdr data system team) regarding a related report information that was not included in the corresponding block h10 of medwatch form 3500a.
 
Additional Manufacturer Narrative
The following fields have new information: b4, g3, g6, h2, h6 (type of investigation, investigation findings, and investigation conclusions), h7, and h11.The user facility did not return the laser guide tube hence, unable to evaluate interaction between guide tube and the working element.Richard wolf medical instruments corporation (rwmic) investigated the reported issue and determined that the end of the laser guide locking screw is worn down.The probable root cause is "wear on the lock screw".It is a common issue when a laser working element is heavily used due to the frequent metal-on-metal friction between the screw and the laser guide.The working element passive bipo 0/12/30°, part id: 8654.282, was manufactured on 20/feb/2023.The batch# 1539630 consisted of 17 pieces.One piece did not meet the inspection specification and was scraped.No further complaints were received from the reported batch.The instructions for use, ifu ga-d333 / us / 2014-06 v2.0 / eco 2014-0194 contains several safety instructions, warnings, and information regarding "loose or damage parts" in section 9 checks.The subject issue of the lesion is present in the risk management file b6: reusable optical inserts, v00.The overall probability of occurrence for this issue remains at previously defined levels and overall risk of the device remains in the acceptable category.

Common Device Name
LASER WORKING ELEMENT PASSIVE 12/30°
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
valentin felsing
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key20427156
Report Number9611102-2024-00035
Device Sequence Number8441334
Product Code FDC
UDI-Device Identifier04055207018781
UDI-Public04055207018781
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K980302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Distributor
Initial Reporter Occupation Nurse
Remedial Action Repair
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number8654282
Device Catalogue Number8654.282
Device Lot Number1539630
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer10/15/2024
11/05/2024
Initial Report FDA Received Date10/11/2024
Supplement Report FDA Received Date10/16/2024
11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale